Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 107, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 7, 2013, 2:08 PM MDT for Las Animas County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 2:08 PM MDT (20:08 UTC)
- Expired
- Aug 7, 2013, 3:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS55 KPUB 072008
SVRPUB
COC071-072100-
/O.NEW.KPUB.SV.W.0107.130807T2008Z-130807T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 300 PM MDT
* AT 204 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
HOEHNE...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MODEL AND TYRONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3765 10419 3740 10395 3724 10439 3739 10454
TIME...MOT...LOC 2008Z 231DEG 13KT 3738 10437
HAIL...1.00IN
WIND...60MPH
$$
PGW2 follow-up statements
939
WWUS55 KPUB 072027
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT WED AUG 7 2013
COC071-072100-
/O.CON.KPUB.SV.W.0107.000000T0000Z-130807T2100Z/
LAS ANIMAS CO-
227 PM MDT WED AUG 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 300 PM MDT...
AT 222 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MODEL...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TYRONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3727 10431 3744 10446 3765 10419 3740 10395
TIME...MOT...LOC 2027Z 231DEG 13KT 3742 10430
HAIL...1.00IN
WIND...60MPH
$$
PGW801 WWUS55 KPUB 072039 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT WED AUG 7 2013 COC071-072050- /O.CAN.KPUB.SV.W.0107.000000T0000Z-130807T2100Z/ LAS ANIMAS CO- 239 PM MDT WED AUG 7 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3727 10431 3744 10446 3765 10419 3740 10395 TIME...MOT...LOC 2040Z 231DEG 13KT 3745 10425 $$ PGW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:15 AM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 7, 11:15 AM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT WED AUG 7 2013 .UPDATE... ISSUED AT 952 AM MDT WED AUG 7 2013 UPDATED TO ADJUST POP GRIDS TO REFLECT MORNING RADAR TRENDS. CURRENT SHOWER AND ISOLATED THUNDERSTORM ACTIVITY HAS SPREAD ACROSS AREAS NORTH OF HIGHWAY 50 AND LIFTING NORTH INTO THE PALMER DIVIDE. BASED ON WATER VAPOR SATELLITE IMAGERY...THIS INITIAL ISENTROPIC LIFT WILL BE ENHANCED BY THIS AFTERNOON ACROSS THE REGION AS THE VIGOROUS SHORTWAVE TROUGH OVER NEW MEXICO LIFTS NORTH ACROSS COLORADO. THIS WILL SPREAD MODERATE TO HEAVY RAINFALL ACROSS THE PLAINS...WITH THE FLASH FLOOD WATCH LOOKING GOOD. THE OTHER CHANGE MADE TO THE FORECAST FOR TODAY WAS TO LOWER AFTERNOON HIGH TEMPERATURES FOR THE PLAINS. THE LATEST TEMPERATURES TRENDS AND AMOUNT OF CLOUD COVER ACROSS THE REGION SHOULD HOLD TEMPERATURES NEARLY STEADY...WITH ONLY MID 70S ACROSS THE PLAINS FOR HIGHS. MOZLEY UPDATE ISSUED AT 648 AM MDT WED AUG 7 2013 UPDATED POP GRIDS TO REFLECT SHOWERS ONGOING OVER NRN EL PASO. EXPECT THIS AREA TO SEE CONTINUED SHOWERS THROUGH THE MORNING. ALSO...CUT BACK A BIT ON T-STORM WORDING SINCE IT IS APPARENT FROM LACK OF LTG THAT INITIAL ACTIVITY WILL NOT BE VERY STRONG. REST OF FORECAST LOOKS ON TRACK...HOPING TO SEE SOME LIGHT SHSN ON PIKES PEAK BEFORE THE MORNING IS UP AS TEMP THERE IS JUST ABOVE FZG. ROSE && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 404 AM MDT WED AUG 7 2013 ...HEAVY RAIN THE MAIN CONCERN FOR THE NEXT 24 HOURS... A RATHER COMPLEX SCENARIO PLAYING OUT TODAY INTO THURSDAY. A COUPLE UPPER DISTURBANCES...ONE OVER SRN AZ/NM AND ANOTHER OFF THE SRN CA COAST...WILL MOVE NWD AND EWD ALONG THE WRN PERIPHERY OF THE MONSOONAL HIGH OVER ERN TX. THESE WILL INTERACT AND PARTIALLY PHASE WITH A FRONTAL SYSTEM OVER THE NRN HIGH PLAINS ASSOCIATED WITH A DEEP LOW PRESSURE SYSTEM OVER S CENTRAL CANADA. TIMING AND AFFECT OF ALL THESE INTERACTING BUT SOMEWHAT SUBTLE FEATURES IS SPREAD OUT IN VARIOUS MODEL SOLUTIONS...AND THERE HAS NOT BEEN A TREMENDOUS AMOUNT OF CONTINUITY FROM RUN TO RUN. EARLIER RUNS OF THE NAM BACKED OFF ON QPF AMOUNTS FOR OUR AREA...BUT THE 06Z RUN HAS SWUNG A BIT IN THE OTHER DIRECTION...ALTHOUGH ITS MAIN FOCUS FOR HEAVIER PRECIP IS STILL OUT OVER EXTREME ERN CO AND INTO KS/NE. BOTTOM LINE...HOWEVER...IS THAT THERE ENOUGH INGREDIENTS IN PLACE THAT A WIDESPREAD WETTING PRECIP EVENT IS VERY LIKELY...WITH THE MAIN DILEMMA BEING WHERE THE QPF BULLSEYES WILL END UP. IN THAT RESPECT...IN IS ALMOST LIKE A WINTER SYSTEM WITH THE SAME QUANDARY OF WHERE THE HIGHEST QPF WILL BE. HPC GRAPHICS LOOK LIKE A GOOD ENSEMBLE COMPROMISE...WITH BETWEEN 1 AND 2 INCHES OF RAIN OVER SERN CO...AND THE HEAVIEST AMOUNTS OVER NRN AND ERN PORTIONS OF THE CWA...ALONG AND N OF HIGHWAY 50 AND E OF I-25. FIRST WAVE OF PRECIP SHOULD HIT AFTER 12-15Z...AND FOCUS MAINLY ON WRN PORTIONS OF THE CWA INCLUDING THE SAN JUANS AND SAN LUIS VALLEY. A SECONDARY MAXIMUM MIGHT SET UP ALONG THE PALMER DVD. THEN THE FOCUS SHIFTS TO THE ERN MTS AND I-25 CORRIDOR LATER THIS AFTERNOON AND EVE. FLASH FLOOD WATCHES MAY BE STARTING A BIT EARLY...BUT THEY OTHERWISE LOOK ON TARGET SO WILL NOT MAKE ANY CHANGES TO THE HEADLINES. MAIN CONCERN WILL CONTINUE TO BE THE BURN SCARS...BUT IF CONVECTION IS STRONG ENOUGH ANY SPOT COULD SEE SOME LOCALIZED FLOODING. SVR THREAT LOOKS MINIMAL...ALTHOUGH THERE IS ENOUGH CAPE OUT OVER THE PLAINS THAT SOME MARGINALLY SVR STORMS COULD DEVELOP THIS AFTERNOON OVER THE ERN PLAINS...ESPECIALLY NR THE KS BORDER. SHEAR IS RATHER WEAK THOUGH...SO NOT EXPECTING ANYTHING TOO SIGNIFICANT. PRECIP SHOULD CONTINUE OVER BROAD AREAS THROUGH TONIGHT AS THE SECOND DISTURBANCE MOVES INTO SW CO LATE TONIGHT. COULD SEE THINGS LIGHTEN UP OR EVEN DRY OUT A BIT OVER WRN PORTIONS OF THE CWA AND POSSIBLY THE I-25 CORRIDOR AFTER MIDNIGHT TONIGHT. BUT IF THERE IS ANY CLEARING...IT WILL NOT LAST LONG WITH EITHER FOG OR STRATUS SOCKING THINGS IN BY THU MORNING. LOOKS OVERALL LIKE A PRETTY GOOD SHOT OF WETNESS TODAY AND TONIGHT. A COUPLE INCHES AT KCOS COULD EVEN RAISE THAT SPOT TO AVERAGE PRECIP FOR THE YEAR SO FAR. ROSE .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 404 AM MDT WED AUG 7 2013 ...SYSTEM MAY BE SLOWER TO MOVE OUT THAN PREVIOUSLY THOUGHT... THE LATEST AVAILABLE RUN OF THE GFS (06Z) AND THE ECMWF (00Z) INDICATE TODAY'S SYSTEM MAY BE SLOWER TO MOVE OUT THAN PREVIOUSLY THOUGHT. BOTH OF THESE MODELS SUGGEST A VERY SLUGGISH EASTWARD PROGRESSION OF THE UPPER LOW...NOT REALLY CLEARING OUR AREA ENTIRELY UNTIL SOMETIME EARLY FRIDAY. IF THIS IS THE CASE...THEN EVERYTHING MAY NEED TO BE EXTENDED FORWARD IN TIME TO ADJUST FOR THE SLOWER MOVEMENT. THE LATEST RUN OF THE NAM...ON THE OTHER HAND...STILL HAS THE UPPER LOW KICKING EAST OF THE AREA BY THURSDAY MORNING. WITH TODAY'S SYSTEM ESSENTIALLY LOCKED IN BETWEEN 2 STRONGER SYSTEMS THAT SORT OF FORM AN OMEGA BLOCK...ONE OVER CALIFORNIA AND ONE OVER THE GREAT LAKES...PERHAPS THE SLOWER GFS/ECMWF MOVEMENT OF THE SYSTEM IS THE WAY TO GO. NOT SURE AT THIS POINT...BUT MONITORING WITH GREAT INTEREST. HAVE TO SEE HOW IT PLAYS OUT AND ADAPT THE FORECAST ACCORDINGLY. IT COULD BE THAT THE ELEVATED HEAVY RAIN AND FLASH FLOOD POTENTIAL WILL PERSIST RIGHT ON THROUGH THURSDAY EVENING. THEN BY FRIDAY...THE BULK OF THE SYSTEM SHOULD BE EAST OF THE AREA WITH A RETURN TO THE MORE TYPICAL ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND WEST OF I-25...AND MAINLY AFFECTING THE MOUNTAINS. THIS IS GENERALLY EXPECTED TO BE THE PATTERN THROUGH THE WEEKEND. WHILE PRECIPITATION WON'T BE AS WIDESPREAD AS ON WEDNESDAY AND THURSDAY...THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WON'T SUBSIDE COMPLETELY. THERE WILL CONTINUE TO BE ENOUGH WATER IN THE ATMOSPHERE FOR AT LEAST THE ISOLATED HEAVY RAIN AND FLASH FLOOD THREAT...ESPECIALLY FOR AREA BURNS SCARS. THE NEXT CHANCE FOR MORE WIDESPREAD PRECIPITATION COULD ARRIVE MONDAY AFTERNOON AND PERSIST THROUGH TUESDAY. LATEST MEDIUM RANGE MODELS ARE INDICATING THE NEXT SURFACE BOUNDARY TO DROP SOUTH THROUGH THE EASTERN PLAINS AT THAT TIME. THIS WOULD TEND TO BACK THE MOISTURE UP AGAINST THE MOUNTAINS...RAISING THE HEAVY RAIN AND FLASH FLOOD THREAT ONCE AGAIN. BUT...MONDAY AND TUESDAY ARE STILL A LONG WAY OUT SO NOT MUCH CONFIDENCE IN THE FORECAST FOR THOSE 2 DAYS YET. LW && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 952 AM MDT WED AUG 7 2013 AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH TONIGHT WITH WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY AT THE TERMINAL SITES. EXPECT THUNDERSTORMS TO IMPACT THE TERMINALS FROM AROUND 22-02Z THIS AFTERNOON AND EVENING. MODELS INDICATING SOME OF THESE THUNDERSTORMS COULD BE STRONG...WITH LIGHTNING AND HEAVY RAINFALL WHICH WOULD REDUCE VIS AND CIGS TO MVFR-IFR. ONCE THUNDERSTORMS CLEAR THE AREA AFTER 05-06Z TONIGHT...LOW CIGS ARE POSSIBLE WITH RESIDUAL MOISTURE ACROSS THE AREA. ANOTHER ROUND OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE ON THURSDAY AFTERNOON FOR ALL THE TERMINAL SITES. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ089-093>099. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ058>068-072>088. && UPDATE...MOZLEY SHORT TERM...ROSE LONG TERM...LW AVIATION...MOZLEY
Hazardous weather outlook, Aug 7, 11:21 AM MDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1121 AM MDT WED AUG 7 2013 COZ058>089-093>099-081730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1121 AM MDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT THE REGION THROUGH TONIGHT. THE HEAVIEST PRECIPITATION FROM STORMS WILL LIKELY COME THIS AFTERNOON THROUGH THIS EVENING. HEAVY RAIN FROM THESE STORMS WILL POSE THE RISK OF FLASH FLOODING...PARTICULARLY FOR FLOOD PRONE AREAS SUCH AS RECENT BURN SCARS. THOSE IN AND NEAR FLOOD PRONE AREAS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS THE NEXT COUPLE OF DAYS...AND BE PREPARED TO TAKE ACTION IF FLOOD ADVISORIES OR WARNINGS ARE ISSUED. STRONG THUNDERSTORMS ARE POSSIBLE OVER THE PLAINS THIS AFTERNOON...ESPECIALLY FOR THE EASTERN COUNTIES NEAR THE KANSAS BORDER. HAIL UNDER AN INCH AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...IN ADDITION TO THE HEAVY RAINFALL AND FREQUENT LIGHTNING THAT WILL BE POSSIBLE FROM ALL THE STORMS TODAY. THERE IS ALSO A RISK OF SEVERE THUNDERSTORMS OVER EASTERN LAS ANIMAS AND BACA COUNTIES. OVER THIS AREA...HAIL LARGER THAN ONE INCH IN DIAMETER IS POSSIBLE ALONG WITH WIND GUSTS IN EXCESS OF 60 MPH. DUE TO ATMOSPHERIC SHEAR PARAMETERS...AND LOW CLOUD BASES...THERE IS A LOW PROBABILITY OF A TORNADO...ESPECIALLY OVER BACA COUNTY THIS AFTERNOON. AN INCH OR TWO OF SNOW ACCUMULATION IS POSSIBLE FOR ELEVATIONS ABOVE 13000 FEET BY THURSDAY MORNING. LOCALLY GREATER ACCUMULATIONS OF HAIL OR SNOW COULD OCCUR WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL STILL BE FAIRLY WIDESPREAD ACROSS THE AREA THURSDAY AND THURSDAY NIGHT. AS A RESULT...THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL REMAIN ELEVATED THROUGH THAT TIME. FRIDAY THROUGH SUNDAY...THE WEATHER PATTERN WILL REVERT BACK TO THE MORE TYPICAL ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. WHILE RAINFALL WON'T BE AS WIDESPREAD AS ON WEDNESDAY AND THURSDAY... THE POTENTIAL FOR AT LEAST ISOLATED HEAVY RAIN AND FLASH FLOODING WILL CONTINUE...ESPECIALLY IN AND NEAR AREA BURN SCARS. THE NEXT CHANCE FOR MORE WIDESPREAD PRECIPITATION COULD ARRIVE LATE MONDAY AND PERSIST THROUGH TUESDAY. LATEST FORECAST MODELS ARE INDICATING THE NEXT SURFACE BOUNDARY WILL DROP SOUTH THROUGH THE EASTERN PLAINS AT THAT TIME...RAISING THE HEAVY RAIN AND FLASH FLOOD THREAT ONCE AGAIN. HOWEVER...MONDAY AND TUESDAY ARE STILL SEVERAL DAYS AWAY...SO FORECAST CONFIDENCE IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH TONIGHT FOR ALL OF SOUTHEAST COLORADO. 88/31
In the hours before
Special weather statement, Aug 7, 12:46 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1246 PM MDT WED AUG 7 2013 COZ074-087-088-071915- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 1246 PM MDT WED AUG 7 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 1241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BONCARBO...OR 13 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... AGUILAR. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS LIKELY WITH THIS STORM...VISIBILITY MAY BE REDUCED SIGNIFICANTLY UNDERNEATH THIS STORM. IT WILL MOVE ACROSS I-25 NORTH OF TRINIDAD. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
Special weather statement, Aug 7, 1:03 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 103 PM MDT WED AUG 7 2013 COZ081-084-085-071930- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 103 PM MDT WED AUG 7 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES... THE WALDO CANYON BURN SCAR. MANITOU SPRINGS. WEST CENTRAL COLORADO SPRINGS. AT 1257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE EASTERN HALF OF THE WALDO CANYON BURN SCAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STORM WILL IMPACT MAINLY THE EASTERN HALF OF THE BURN SCAR THROUGH 130 PM MDT. RAINFALL AMOUNTS ARE EXPECTED TO REMAIN UNDER TWO TENTHS OF AN INCH WITH THIS STORM...HOWEVER ADDITIONAL STORMS AND RAINFALL ARE POSSIBLE. REMAIN ALERT TO THE WEATHER OVER THE WALDO CANYON BURN SCAR TODAY...BE PREPARED TO TAKE ACTION IS A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
Special weather statement, Aug 7, 1:34 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 134 PM MDT WED AUG 7 2013 COZ081-084-085-072000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 134 PM MDT WED AUG 7 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES... THE WALDO CANYON BURN SCAR. MANITOU SPRINGS. WEST CENTRAL COLORADO SPRINGS. AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WALDO CANYON BURN SCAR. THE STORMS WERE MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... THE WALDO CANYON BURN SCAR. MANITOU SPRINGS. AND WEST CENTRAL COLORADO SPRINGS. RAINFALL INTENSITIES CONTINUE TO BE ON THE LIGHT SIDE WITH UP TO TWO TENTHS OF AN INCH EXPECTED THROUGH 2 PM. STORMS ARE EXPECTED TO DEVELOP AND INTENSIFY THROUGHOUT THE AFTERNOON. REMAIN ALERT TO THE WEATHER OVER THE WALDO CANYON BURN SCAR IN CASE A FLASH FLOOD WARNING BECOMES NECESSARY. STARK
Special weather statement, Aug 7, 1:50 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 150 PM MDT WED AUG 7 2013 COZ086-072015- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- 150 PM MDT WED AUG 7 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...PUEBLO. AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 1 MILE EAST OF PUEBLO RESERVOIR...OR NEAR PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO. BLENDE. AVONDALE. HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 7, 2:00 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT WED AUG 7 2013 COZ088-094-072030- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 200 PM MDT WED AUG 7 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF HOEHNE...OR 13 MILES NORTH OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MODEL. TYRONE. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:18 PM MDT | Areal Flood Advisory | PUB | Las Animas | 2 hr |
| Aug 7, 1:47 PM MDT | Areal Flood Advisory | PUB | Las Animas | 2 hr |
| Aug 7, 2:02 PM MDT | Areal Flood Advisory | PUB | Pueblo | 118 min |
| Aug 7, 2:25 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
| Aug 7, 2:28 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 7, 3:08 PM MDT | Areal Flood Advisory | PUB | Las Animas | 112 min |
| Aug 7, 3:10 PM MDT | Areal Flood Advisory | PUB | Crowley, Otero, Pueblo | 3 hr |
| Aug 7, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 46 min |
| Aug 7, 4:17 PM MDT | Areal Flood Advisory | PUB | Crowley, Otero | 3 hr |
| Aug 7, 4:52 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Aug 7, 5:24 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 51 min |
| Aug 7, 5:35 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 40 min |
| Aug 7, 5:46 PM MDT | Areal Flood Advisory | PUB | Baca | 3 hr |
| Aug 7, 5:51 PM MDT | Areal Flood Advisory | PUB | Crowley, Pueblo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.